Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 12, 2010, 3:21 PM CDT for Martin County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 12, 2010, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 158 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 3:59 PM CDT | HAIL 0.75 | 3 Wsw Sherburn, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132 WWUS83 KMPX 122021 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT MON APR 12 2010 MNZ091-122100- MARTIN- 321 PM CDT MON APR 12 2010 AT 316 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JACKSON...OR 10 MILES SOUTHEAST OF LAKEFIELD. THIS STORM WAS MOVING EAST AT 20 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DUNNELL. SHERBURN. WELCOME. CEYLON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4372 9487 4378 9426 4351 9426 4350 9487 TIME...MOT...LOC 2020Z 261DEG 17KT 4362 9496 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 12, 1:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 12, 1:13 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 113 PM CDT MON APR 12 2010 .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH ONGOING CONVECTION...BOUNDARY INTERACTION AND HOW THE INSTABILITY/UPPER LEVEL FORCING INTERACTS WITH CONVECTION LATER TONIGHT. IN ADDITION...HOW WILL LEFTOVER BOUNDARY INTERACTION TONIGHT PLAY A ROLE ON CONVECTION TUESDAY. WILL BE MAINLY CONCENTRATING ON THE SHORT TERM AS THIS TIME PERIOD REMAINS THE MOST ACTIVE. LATEST SFC ANALYSIS INDICATED THAT A WARM FRONTAL BOUNDARY WAS ACROSS NORTHWESTERN IOWA...WITH CONTINUED CONVECTION FIRING ALONG THIS BOUNDARY...AND NORTH OF IT IN FAR SOUTHWEST MN. WEAK MESO-LOW WAS ALSO NOTED IN REGIONAL RADAR ACROSS NORTH CENTRAL IA WITH EARLIER MORNING CONVECTION. ANOTHER WEAKENING STORM WAS ACROSS THE ND/SD BORDER...NORTH OF ABR WHICH MAY PLAY HAVOC ON CONVECTION LATER THIS AFTN/EVENING ACROSS WESTERN MN...INTO EAST CENTRAL MN IF CONVECTION TO THE SOUTH DECREASES AND ALLOWS FOR THIS MOISTURE/BOUNDARY TO MOVE NORTHWARD. ANOTHER PROBLEM IS WITH CONVECTION ACROSS NORTHERN ND WHICH MAY LEAD TO MORE CONVECTION LATER TONIGHT ACROSS CENTRAL MN. AM LEANING TOWARD HIGHER PERCENTAGES ALONG AND NORTH OF THE MINNESOTA RIVER VALLEY WHICH IS MODELED BY THE LATEST RUC13 OVERALL CONVECTIVE TRENDS. MOISTURE ADVECTION CONTINUES TO MOVE NORTHWARD ACROSS SOUTHERN/CENTRAL MN THIS AFTN/EVENING WHICH SEEMS REASONABLE DUE TO THE AMOUNT OF MOISTURE ALREADY ALONG THE MN/IA BORDER. ALTHOUGH THERE WILL REMAIN SOME SUBTLE PROBLEMS IF CONVECTION CONTINUES TO FIRE ACROSS NORTHWEST IA. WILL ADJUST AS NECESSARY DURING THE AFTN. ONCE THE INITIAL MOISTURE/WAA BOUNDARY MOVES NORTH OF THE FA...OR AT LEAST NORTH OF I-94...ANY CHCS TO THE SOUTH ACROSS SOUTHERN MN WILL BE ISOLATED IN NATURE. K-INDEX REMAIN HIGH FOR SCATTERED SHRA/TSRA ALONG AND NORTH OF I-94 THRU TUESDAY MORNING WHICH IS CURRENTLY REFLECTED IN POPS/WX. ALTHOUGH INSTABILITY WILL BE HIGHEST ACROSS WESTERN MN...SVR WX THREAT IS POSSIBLE ALONG THE SD/MN BORDER LATER THIS AFTN/EVENING BEFORE DIURNAL TRENDS TAKE OVER. SEE SPC DISCUSSION FOR LATEST INFORMATION. BY LATE TUESDAY/EARLY WEDNESDAY...THE MAIN COLD FRONTAL BOUNDARY WILL BEGIN TO AFFECT WESTERN MN WITH A THIN LINE OF INSTABILITY TO WORK WITH. THIS WILL LIKELY LEAD TO ISOLATED/SCATTERED SHRA WITH EMBEDDED TSRA. LATER WEDNESDAY AFTN...AND MAINLY DUE TO THE UPPER LEVEL PATTERN WHICH WILL KEEP THE FRONTAL BOUNDARY FROM MOVING TOO FAST...CAPE INCREASE TO 1000 J/KG WHICH MAY LEAD TO SVR WX. HOWEVER...SHEAR VALUES ARE MARGINAL...SO A FEW STRONG STORMS WITH SMALL HAIL WILL BE THE MAIN THREAT. ANOTHER PROBLEM ON IS THE UPPER LEVEL PATTERN WHICH IS MORE CONDUCIVE OF A SLOWLY FRONTAL PASSAGE. THEREFORE KEPT CONTINUED CHCS OF TSRA/SHRA ON THURSDAY. EXTENDED PERIOD IS DEPENDENT ON THE UPPER LEVEL PATTERN AND THE MEAN TROUGHS ACROSS THE WEST AND EAST COASTS. THE 8-14 DAY 50H ANOM PATTERN HAS BEEN CONSISTENT WITH THIS TYPE OF SCENARIO WHICH WILL LEAD TO COOLER TEMPERATURES BEYOND FRIDAY ALONG WITH LITTLE PRECIPITATION CHCS. ..JLT.. && AVIATION.../18Z TAF ISSUANCE/ CONVECTION IN SC MN HAS BCM LESS WDSPRD AS BEST INSTAB AND STRONGER FORCING IS ACRS IA. XPCT THESE STORMS TO RMNS S OF TAF SITES. DRY AMS HAS IMPEDED NWRD PRGRESS. SHWRS A FEW TSTMS DVLPG IN NE SODAK INTO NODAK SHUD MAKE SM PRORESS SEWRD ALNG TKNS LINES AS THEY HV SM ELEVATED INSTABL AND 850MB WWA TO HELP THEM ALNG. KEPT TAFS VFR WITH PCPN EXPCTD TO REMAIN HI BASED IN DRY AMS. VSBYS SHUD ALSO RMN GNRLY VFR. GUSTY SE WNDS SHUD TURN MR ELY THIS EVE AS WRMFNT BCMS ANCHORED ACRS N IA. .KMSP...DRY SELY FLOW HAS IMPEDED PCPN. PCPN DVLPG IN DKTS MAY AFFECT TAF ABT 22Z AND CONTG THRU ABT 03Z...BUT XPCT HIGH BASED BASES AND VSBYS TO ALSO RMN VFR. GUSTY SE WINDS BCMG MR ELY AS WRMFNT BCMS ANCHORED ACRS N IA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/BAP
Hazardous weather outlook, Apr 12, 12:39 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1239 PM CDT MON APR 12 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1239 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS PRIMARILY ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA TONIGHT. SMALL HAIL IS POSSIBLE OVER SOUTHWEST OR WEST CENTRAL MINNESOTA. AREA RIVERS AND STREAMS WILL CONTINUE TO FALL...BUT REMAIN ELEVATED ACROSS THE UPPER MINNESOTA RIVER VALLEY. SEE THE HYDROLOGY SECTION OF OUR WEBSITE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN EARLY TUESDAY...AND THEN OVER THE ENTIRE OUTLOOK AREA WEDNESDAY AND WEDNESDAY EVENING. A WARM FRONT WILL BE LIFTING THROUGH THE AREA EARLY TUESDAY...FOLLOWED BY A WEAK COOL FRONT ON WEDNESDAY. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE THUNDERSTORMS IS LOW. AREA RIVERS AND STREAMS WILL CONTINUE TO FALL...BUT REMAIN ELEVATED ACROSS THE UPPER MINNESOTA RIVER VALLEY. SEE THE HYDROLOGY SECTION OF OUR WEBSITE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 12, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT MON APR 12 2010 MNZ091-122100- MARTIN- 321 PM CDT MON APR 12 2010 AT 316 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JACKSON...OR 10 MILES SOUTHEAST OF LAKEFIELD. THIS STORM WAS MOVING EAST AT 20 MPH. HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DUNNELL. SHERBURN. WELCOME. CEYLON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4372 9487 4378 9426 4351 9426 4350 9487 TIME...MOT...LOC 2020Z 261DEG 17KT 4362 9496
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:35 AM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Apr 12, 4:06 PM CDT | Special Weather Statement | MPX | Martin | 39 min |
| Apr 12, 4:26 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 49 min |
| Apr 12, 4:53 PM CDT | Special Weather Statement | MPX | Watonwan | 52 min |
| Apr 12, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 63 min |
| Apr 12, 6:56 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 64 min |
Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.